Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 24, 2013, 1:06 PM CDT for Allen County, Simpson County, Warren County, Kentucky. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2013, 1:06 PM CDT (18:06 UTC)
- Expired
- Mar 24, 2013, 1:35 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Allen County, KY, Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 1:13 PM CDT | HAIL 1.75 | Franklin, KY | |
| Mar 24, 1:20 PM CDT | HAIL 0.75 | Bowling Green, KY | MARBLE TO PENNY SIZE HAIL RUSSELLVILLE ROAD AND EMMETT AVENUE. |
| Mar 24, 1:22 PM CDT | HAIL 1 | Bowling Green, KY | UP TO QUARTER SIZE HAIL AT THE STATE POLICE POST. |
| Mar 24, 1:25 PM CDT | HAIL 1 | Bowling Green, KY | NEAR HIGHWAY 622 AND THE NATCHER PARKWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854
WUUS53 KLMK 241806
SVRLMK
KYC003-213-227-241835-
/O.NEW.KLMK.SV.W.0033.130324T1806Z-130324T1835Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 PM CDT SUN MAR 24 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 135 PM CDT
* AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SALMONS...MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DRAKE AND BOYCE...
GREENHILL AND ALVATON...
MOTLEY AND POLKVILLE...
KEPLER AND THREE FORKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3677 8668 3710 8631 3694 8616 3692 8617
3691 8615 3693 8615 3691 8614 3690 8615
3689 8613 3687 8609 3664 8654
TIME...MOT...LOC 1806Z 229DEG 48KT 3677 8652
WIND...HAIL <50MPH 1.00IN
$$
MJ2 follow-up statements
951
WWUS53 KLMK 241818
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EDT SUN MAR 24 2013
KYC003-213-241829-
/O.CAN.KLMK.SV.W.0033.000000T0000Z-130324T1835Z/
SIMPSON KY-ALLEN KY-
118 PM CDT SUN MAR 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALLEN AND SIMPSON
COUNTIES IS CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3687 8657 3710 8631 3694 8616 3693 8619
3694 8620 3692 8621 3691 8623 3689 8625
3689 8627 3688 8626 3680 8638
TIME...MOT...LOC 1819Z 229DEG 48KT 3688 8635
$$
KYC227-241835-
/O.CON.KLMK.SV.W.0033.000000T0000Z-130324T1835Z/
WARREN KY-
118 PM CDT SUN MAR 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 135 PM CDT
FOR EASTERN WARREN COUNTY...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR BOYCE...MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
GREENWOOD...
MOTLEY AND POLKVILLE...
KEPLER AND THREE FORKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3687 8657 3710 8631 3694 8616 3693 8619
3694 8620 3692 8621 3691 8623 3689 8625
3689 8627 3688 8626 3680 8638
TIME...MOT...LOC 1819Z 229DEG 48KT 3688 8635
WIND...HAIL <50MPH 1.00IN
$$
MJ671
WWUS53 KLMK 241836
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 PM CDT SUN MAR 24 2013
KYC227-241846-
/O.EXP.KLMK.SV.W.0033.000000T0000Z-130324T1835Z/
WARREN KY-
136 PM CDT SUN MAR 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY HAS
EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3687 8657 3710 8631 3694 8616 3693 8619
3694 8620 3692 8621 3691 8623 3689 8625
3689 8627 3688 8626 3680 8638
TIME...MOT...LOC 1818Z 229DEG 48KT 3687 8636
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 12:21 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 24, 12:21 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
121 PM EDT SUN MAR 24 2013
...Updated Aviation Discussion...
.Forecast Update...
Issued at 105 PM EDT Sun Mar 24 2013
Thunderstorms have developed along the the next band of
precipitation moving into the forecast area. There have been some
reports further to the west of small hail with these thunderstorms.
There remains an isolated chance of hail around an inch in the
strongest storms across south central Kentucky this afternoon. The
forecast has been updated to include a chance of thunderstorms this
afternoon as this band moves across the region.
Previous Update...
The first wave of precipitation will continue to shift east this
morning. Have had a few reports of snow and sleet, mainly in
southern Indiana and far north central Kentucky. Precipitation will
become more scattered through the late morning and some areas will
see a break altogether for a few hours. The next wave will move in
later this afternoon. There are a few thunderstorms this morning
showing up in western Tennessee, so will continue with the mention
of thunderstorms for south central Kentucky today. Did some updates
to the grids for the late morning and early afternoon hours to lower
pops for a few hours before ramping them back up later today.
&&
.Short Term (Now - Monday)...
Issued at 322 AM EDT Sun Mar 24 2013
Very complex next 48 hours of weather expected to move through the
Ohio Valley with rain, snow, sleet, and thunderstorms all expected.
Welcome to spring!
The first forecast challenge revolves around precipitation type this
morning. A strong slug of isentropic ascent continues to push
northeast ahead of the developing system. Comparing current
observations to model forecasts, seems that model consensus is
running about 2-4 degrees too cool with surface temperatures, which
would mean less in the way of impactful wintry precipitation this
morning. Do think there will be enough cold air in the upper levels
to cause some of this rain to mix with sleet, perhaps snow at
times. However, think that any impacts from this first slug of
precipitation will be rather minor as it falls into a warm boundary
layer and warm ground/road temperatures.
Attention will then turn toward the southwest, as the upper level
trough ejects out into the Mid-Mississippi Valley. This feature
will help induce rapid surface cyclogenesis across southwestern
Kentucky. The surface low looks to track just far enough north, to
keep much of the CWA as all rain through the majority of Sunday
afternoon. The only exception will be southern Indiana, where
precipitation type will be in question. However, with surface
temperatures holding above freezing, even if snow is falling do not
think much in the way of accumulations will occur through the late
afternoon hours. What will need to be watched is the potential for
a few thunderstorms across far southern KY along the TN border.
Guidance has been relatively consistent in mixing out enough across
the south to develop some weak SB instability as the cold core low
approaches. This convection would be quite shallow, and may contain
some gusty winds and small hail.
The main winter weather period will occur from Sunday evening
through Monday. The latest guidance is almost identical in the
placement of the surface low. However, there is still some
discrepancy on the exact placement of the heaviest snow band,
associated with the TROWAL and the tightening mid-level thermal
gradient. The GFS wraps the TROWAL around the system a bit more
than the NAM does, which would slip the heaviest snowfall into our
southern Indiana counties. Have leaned toward a NAM/GFS blend with
this package.
That being said, this is a very difficult for several reasons.
Temperatures even at 7Z this morning are still in the middle 40s,
with road temperatures still in the mid to upper 40s. Therefore,
this system is all going to be about snowfall rates. If it can snow
heavily enough, then accumulations will most certainly occur.
However, if the snow remains light, then much of it will melt on
contact and not accumulate. Forecast soundings show the potential
for large, dendritic snowfall from about 3-12Z Monday morning across
southern Indiana and north-central KY which is the timeframe when
the majority of accumulations will occur. However, by Monday
afternoon, although the moisture depth decreases somewhat, low-level
lapse rates steepen quite a bit which will give a convective flavor
to the snow showers. Therefore, after coordination with other
offices, will go ahead and issue a winter storm warning for
Jefferson County Indiana and an advisory for areas along and north
of a Clark county (KY) to Hancock county line. This will most
likely be an event where some people see little to no snow at all,
but others could receive very rapid accumulations in the heavier
snow showers. Given the late time of year for snowfall and the lack
of snowfall recently, will lean on the side of potential public
impact and go with an advisory despite the continued uncertainty.
Overall amounts through the next 48 hours look to be 4-6 inches
across far northern Jefferson County. 2-4 inches look possible
across southern Indiana, with 1-2 possible along the I-64 corridor.
Some warmer air may work in to far southern Kentucky which may keep
them under advisory criteria.
.Long Term (Monday Night - Saturday)...
Issued at 300 AM EDT Sun Mar 24 2013
...Accumulating snows continuing through Monday Night/Tues Morning...
Still have to deal with when the precipitation will end and just how
much will fall in the first couple of periods in the long term.
Model soundings still show deep and cold enough saturation for
continued snows Monday night and then more snow showers during the
day Tuesday, as moisture dries up some, but instability increases.
Will lessen the chances for rain during the day, as snow cover on
the ground and cloud cover should keep the precip type as mostly
snow.
As for additional snow amounts...expect the heaviest snowfall to be
during the short term period. However...steady light snow, with
ratios around 15:1, through the night Monday could result in an
additional inch for most of the forecast area. Current headline
product may have to be extended if, by then, high-res models start
throwing out heavier QPF.
High pressure will build in and dry us out for the mid week. We
still have a slight chance for precip Thursday night and Friday as a
warm front tries to set up along the region, and northwest flow
aloft could bring a wave down to eek out a few showers. The 12Z Euro
and its ensemble indicate a cold front will clear the region on
Saturday and the GEM hints at this as well, bringing a more defined
chance for rains. However, the GFS keeps high pressure in play as
well as that weak warm frontal boundary. Will lean toward the first
two models for Saturday and keep in some low-end rain chances for
the weekend.
The best chance to get back to near normal looks to be Saturday,
assuming that the weak frontal boundary lifts north just ahead of
the cold front mentioned above. Otherwise the rest of the week will
remain below normal, especially in areas that get the most snow
earlier in the week.
&&
.Aviation (18Z TAF Issuance)...
Issued at 120 PM EDT Sun Mar 24 2013
Showers from the first wave of precipitation to affect the region
will continue at LEX over the next hour or two. There will then be a
break in precipitation before the next band moves in. This next
round of precipitation will begin to affect BWG between 18-19Z.
Thunderstorms are ongoing across TN along this line and look to
affect BWG early in the TAF period. Though there is a chance for
thunderstorms at SDF and LEX later this afternoon, confidence is not
high that any storms will affect the terminals, so have kept this
out of the forecast for now.
In the wake of the surface low moving across the lower Ohio Valley
this afternoon, cold air will filter in tonight and winds will
increase as the pressure gradient increases. Winds will shift to
southwesterly and increase to 15-20 knot sustained with gusts
potentially as high as 30 knots. Precipitation will start to change
to snow between 01-03Z with all snow expected by 06-07Z. Snow
showers will continue through the day tomorrow.
Ceilings will continue to fluctuate between IFR and MVFR through the
remainder of the TAF period, depending on precipitation intensity.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY FROM 5 PM EDT /4 PM CDT/ THIS AFTERNOON
TO 8 PM EDT /7 PM CDT/ MONDAY FOR INZ076>078-083-084-
089>092.
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 8 PM EDT MONDAY
FOR INZ079.
KY...WINTER WEATHER ADVISORY FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO
8 PM EDT /7 PM CDT/ MONDAY FOR KYZ023>025-028>043-045-048-
049.
Update...........EER
Short Term.......KD
Long Term........RJS
Aviation.........EERHazardous weather outlook, Mar 24, 12:16 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 116 PM EDT SUN MAR 24 2013 INZ079-251730- JEFFERSON IN- 116 PM EDT SUN MAR 24 2013 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR JEFFERSON COUNTY INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A QUICKLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE TOWARD THE AREA THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AHEAD OF THE LOW. THE MAIN THREAT WITH THESE STORMS WILL BE SMALL HAIL LESS THAN 1 INCH IN DIAMETER AS WELL AS GUSTY WINDS AND BRIEF HEAVY RAINFALL. BY LATE THIS EVENING...COLDER AIR WILL MOVE INTO THE REGION AS THE SURFACE LOW STRENGTHENS AND MOVES INTO THE BLUEGRASS REGION OF KENTUCKY. PRECIPITATION WILL TRANSITION QUICKLY TO ACCUMULATING SNOWFALL...WITH ACCUMULATIONS OF AROUND 4 INCHES FORECAST BY DAYBREAK MONDAY. IN ADDITION TO THE PRECIPITATION...WINDS WILL GUST TO 25 TO 35 MPH FROM THE NORTHEAST TODAY AND THEN SWITCH AROUND TO NORTHWESTERLY LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE LOW PRESSURE WILL MOVE INTO SOUTHERN OHIO EARLY MONDAY...AS THE SYSTEM TRANSITIONS INTO MORE OF AN ATLANTIC STORM SYSTEM. SOME ADDITIONAL WAVES OF UPPER LEVEL ENERGY MOVING OVER THE REGION WILL ENHANCE FURTHER SNOW CHANCES MONDAY THROUGH AT LEAST TUESDAY MORNING. AN ADDITIONAL INCH OR TWO MAY FALL DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SNOWFALL TOTALS THROUGH TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>078-083-084-089>092-KYZ023>025-028>043-045-048-049-251730- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY- SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- JESSAMINE KY-CLARK KY- 116 PM EDT SUN MAR 24 2013 /1216 PM CDT SUN MAR 24 2013/ ...WINTER WEATHER ADVISORY IN EFFECT FROM THIS EVENING TO 8 PM EDT /7 PM CDT/ MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A QUICKLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE TOWARD THE AREA THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AHEAD OF THE LOW. THE MAIN THREAT WITH THESE STORMS WILL BE SMALL HAIL LESS THAN 1 INCH IN DIAMETER AS WELL AS GUSTY WINDS AND BRIEF HEAVY RAINFALL. BY LATE THIS EVENING...COLDER AIR WILL MOVE INTO THE REGION AS THE SURFACE LOW STRENGTHENS AND MOVES INTO THE BLUEGRASS REGION OF KENTUCKY. PRECIPITATION WILL TRANSITION QUICKLY TO ACCUMULATING SNOWFALL...WITH ACCUMULATIONS OF 1 TO 3 INCHES FORECAST BY DAYBREAK MONDAY. IN ADDITION TO THE PRECIPITATION...WINDS WILL GUST TO 25 TO 35 MPH FROM THE NORTHEAST TODAY AND THEN SWITCH AROUND TO NORTHWESTERLY LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE LOW PRESSURE WILL MOVE INTO SOUTHERN OHIO EARLY MONDAY...WHEN THE SYSTEM WILL TRANSITION INTO MORE OF AN ATLANTIC STORM SYSTEM. SOME ADDITIONAL WAVES OF UPPER LEVEL ENERGY MOVING OVER THE REGION WILL ENHANCE FURTHER SNOW CHANCES MONDAY THROUGH AT LEAST TUESDAY MORNING. AN ADDITIONAL INCH OR TWO MAY FALL DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SNOWFALL TOTALS THROUGH TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ026-027-046-047-053>057-061>067-070>078-081-082-251730- OHIO KY-GRAYSON KY-WASHINGTON KY-MERCER KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 116 PM EDT SUN MAR 24 2013 /1216 PM CDT SUN MAR 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A QUICKLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE TOWARD THE AREA THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AHEAD OF THE LOW. THE MAIN THREAT WITH THESE STORMS WILL BE SMALL HAIL LESS THAN 1 INCH IN DIAMETER AS WELL AS GUSTY WINDS AND BRIEF HEAVY RAINFALL. AS THE LOW MOVES INTO THE BLUEGRASS REGION THIS EVENING...WINDS WILL SWITCH QUICKLY TO SOUTHWESTERLY BY LATE THIS AFTERNOON...WITH GUSTS OF 25 TO 35 MPH LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE LOW PRESSURE WILL MOVE INTO SOUTHERN OHIO EARLY MONDAY...WHEN THE SYSTEM WILL TRANSITION INTO MORE OF AN ATLANTIC STORM SYSTEM. WINDS WILL CONTINUE TO GUST FROM THE WEST AND NORTHWEST AT 20 TO 30 MPH DURING THE DAY MONDAY. SOME ADDITIONAL WAVES OF UPPER LEVEL ENERGY MOVING OVER THE REGION WILL ENHANCE SNOW CHANCES MONDAY THROUGH AT LEAST TUESDAY MORNING. SNOWFALL TOTALS BY TUESDAY MORNING SHOULD RANGE FROM A LIGHT DUSTING TO UP TO AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SNOWFALL TOTALS THROUGH TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RJS/AMS
In the hours before
Special weather statement, Mar 24, 12:17 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1217 PM CDT SUN MAR 24 2013
KYZ061-070-241800-
BUTLER KY-LOGAN KY-
1217 PM CDT SUN MAR 24 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING TOWARD SOUTHERN KENTUCKY...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GUTHRIE...AND MOVING
NORTHEAST AT NEARLY 60 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
RUSSELLVILLE...
MORGANTOWN...
WHIPPOORWILL AND GORDONSVILLE...
DANBY AND CROSSROAD...
COOPERSTOWN AND EPLEYS...
COSTELOW AND CHANDLERS CHAPEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3706 8705 3709 8690 3716 8693 3718 8689
3723 8689 3730 8681 3733 8682 3731 8675
3739 8662 3737 8649 3717 8640 3715 8646
3719 8650 3718 8662 3699 8667 3688 8661
3684 8669 3675 8674 3666 8676 3665 8707
TIME...MOT...LOC 1716Z 229DEG 58KT 3661 8732
MJSpecial weather statement, Mar 24, 12:44 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1244 PM CDT SUN MAR 24 2013
KYZ071-072-241815-
SIMPSON KY-WARREN KY-
1244 PM CDT SUN MAR 24 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING THROUGH FAR SOUTHERN KENTUCKY...
AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTH OF RUSSELLVILLE...AND MOVING
NORTHEAST AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
MIDDLETON AND PRICES MILL...
TURNERTOWN...
PETROS AND SOUTH UNION...
ROCKFIELD AND RICH POND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8676 3665 8677 3675 8674 3684 8669
3688 8661 3699 8667 3718 8662 3719 8650
3715 8646 3717 8640 3708 8628 3710 8622
3708 8619 3706 8611 3694 8617 3689 8627
3687 8626 3677 8641 3665 8642
TIME...MOT...LOC 1744Z 229DEG 58KT 3670 8685
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:59 AM CDT | Winter Weather Advisory | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Clark, Fayette and 16 more | 35 hr |
| Mar 24, 12:17 PM CDT | Special Weather Statement | LMK | Butler, Logan | 43 min |
| Mar 24, 12:44 PM CDT | Special Weather Statement | LMK | Simpson, Warren | 31 min |
| Mar 24, 1:23 PM CDT | Special Weather Statement | LMK | Edmonson, Hart, Warren | 47 min |
| Mar 24, 1:41 PM CDT | Special Weather Statement | LMK | Allen, Simpson | 29 min |
| Mar 24, 1:43 PM CDT | Special Weather Statement | LMK | Barren | 32 min |
| Mar 24, 1:57 PM CDT | Special Weather Statement | LMK | Green, Hart, Larue, Taylor | 43 min |
| Mar 24, 2:36 PM CDT | Special Weather Statement | LMK | Boyle, Marion, Mercer, Nelson, Washington | 59 min |
| Mar 24, 3:29 PM CDT | Special Weather Statement | LMK | Adair, Clinton, Cumberland, Russell | 61 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.